Alert archive / Connecticut / Wind Advisories in 2025
Wind Advisory 6, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 20, 2025, 5:58 AM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 5:58 AM EDT (09:58 UTC)
- Expired
- Oct 20, 2025, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS71 KOKX 200958 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 558 AM EDT Mon Oct 20 2025 CTZ011-012-NYZ079-081-201300- /O.NEW.KOKX.WI.Y.0006.251020T0958Z-251020T1300Z/ Southern Middlesex-Southern New London-Northeast Suffolk- Southeast Suffolk- 558 AM EDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Connecticut, Southern Middlesex and Southern New London Counties. In New York, Northeast Suffolk and Southeast Suffolk Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Some tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JE
1 follow-up statement
182 WWUS71 KOKX 201243 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 843 AM EDT Mon Oct 20 2025 CTZ011-012-NYZ079-081-201345- /O.EXP.KOKX.WI.Y.0006.000000T0000Z-251020T1300Z/ Southern Middlesex-Southern New London-Northeast Suffolk- Southeast Suffolk- 843 AM EDT Mon Oct 20 2025 ...WIND ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Winds will continue to diminish this morning. The Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/nyc JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 20, 4:39 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 20, 4:39 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
439 AM EDT Mon Oct 20 2025
.SYNOPSIS...
A frontal system pushes away today as high pressure builds to the
south. A weaker frontal system approaches and moves through late
Tuesday into Wednesday morning followed by a series of weak
troughs/fronts through the end of the week. Low pressure or a
frontal system may impact the area next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Messages:
* A quick hitting band of moderate to heavy rain is expected,
with isolated thunderstorms and gusty winds into the morning
commute.
* Isolated thunderstorms and/or a fine line of low topped
convection are likely, bringing a low and localized potential
for strong to damaging wind gusts. A brief tornado cannot be
completely ruled out.
* South to southeast peak winds gusts of 35 to 45 mph are
likely, particularly along southern and eastern coastal areas,
bringing potential for scattered to isolated downed tree
limbs and power lines.
The best forcing takes place across far eastern, especially
southeastern most portions of the area through the morning
commute. Strong dry air advection immediately follows,
especially as the best PVA gets further east, with strong NVA
and a cold frontal passage. Much drier air wraps in from the SW
for later this morning with some immediate clearing with the
frontal passage. The winds continue to veer to the W by early
afternoon. For the afternoon some scattered to broken in the low
to mid levels pivot into the region. Overall a breezy to windy
afternoon, with most places having sustained winds 15 to 20 mph,
with gusts mainly 30 to 35 mph as the pressure gradient
tightens a bit more for the afternoon into the beginning of the
evening.
Clearing sets up by early evening with diminishing winds towards
late evening. After midnight guidance is suggesting a more
meaningful drop off with the winds. The more sheltered inland
locations may actually decouple briefly during the pre-dawn hours.
This may allows some spots to radiate down close to 40 degrees, with
most other places bottoming out in the upper half of the 40s, to
around 50 in the NYC metro.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The winds back during Tuesday, a bit more to the SW. There will be
some brief mid and upper level ridging. But with a progressive long
wave pattern the next long wave trough approaches quickly later in
the day into the evening. Tuesday looks to be seasonably mild with
middle and upper 60s for day time maxes. It will be predominantly
dry, with an increasing chance of showers towards evening as warm
thermal advection increases ahead of the next frontal boundary,
followed by some PVA quickly during the night. This next trough
doesn't look to be quite as deep and will be more neutral in
orientation. Therefore just some ordinary shower activity is
suggested at this point by NWP, with QPF on the order of a quarter
inch or so. With a cold pool aloft remaining after the main area of
showers Tuesday night, look for a slight to low end chance of some
scattered to isolated shower activity as spokes of upper level
energy pivot through in association with the upper level low. With
the cold front progged to move through Wednesday morning, most of
the day Wednesday should be predominantly dry. Look for another
breezy day on a WSW flow. Temperatures should be near normal,
perhaps a couple of degrees above normal in some spots with mainly
middle 60s for daytime maxes.
Look for another mainly clear and breezy start to Wednesday night.
The winds should diminish going through the night, similar to
Tuesday night. Lows Wednesday night will be almost identical to the
previous night.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A series of troughs / weak cold fronts embedded in the W to NW flow
regime pivot through Thursday into Friday. Slight to low end chance
PoPs were carried through for Thursday and the first half of
Thursday night, though the theme is for predominantly dry conditions
late Wednesday through Friday.
Low pressure and frontal system over the gulf states Friday night
into Saturday may impact the area late next weekend, but with a
great deal of uncertainty this far out, followed NBM's mainly slight
chance POPs for Saturday afternoon through the day Sunday for the
entire forecast area.
Temperatures throughout the period will be near to slightly below
normal for this time of year.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A cold front is moving through early this morning. High
pressure briefly builds in thereafter.
Showers will continue to move east of the NYC terminals by 10Z,
then east out of the area by 14Z. Still expecting a stronger
line of showers to develop, possibly impacting KISP and KGON.
Thunderstorms remain unlikely, but still possible. The
showers/storms may bring brief IFR conditions and higher gusts.
MVFR conditions will linger as rain moves away this morning.
Gradual improvement to VFR late into the early afternoon.
Gusts may still exceed 30 kt as the rain moves through, then
briefly subside for an hour or two before increasing again later
this morning. There is low confidence, but there is potential
for very brief LLWS with 50kt around 2kft from the S/SSW for
mainly KISP for the next hour or two. Following the rain, winds
will be SW/WSW 10-15 kt becoming 15-20 kt with gusts up to 30
kt. Winds decrease to around 10 kt later into Monday night.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Stronger showers/storms could lead to brief IFR and/or higher
gusts than what is reflected in the TAFs.
There could be brief improvement to VFR this morning before
cigs potentially lower back to MVFR for the late morning.
.OUTLOOK FOR 09Z TUESDAY THROUGH FRIDAY...
Monday Night - Tuesday: VFR.
Tuesday night - Wednesday: MVFR and showers possible mainly late
Tuesday night and Wednesday morning. SW gusts 20-25kt.
Thursday: VFR. W gusts 20-25kt.
Friday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Expect a brief period of gale force wind gusts just ahead and along
a cold front that pushes through this morning. Otherwise small craft
conditions prevail across all waters through much of this evening.
Later tonight small craft conditions end from west to east into
Tuesday morning. However, small craft conditions are likely to
return across the waters later on Tuesday on a SW wind ahead of the
next approaching frontal system. Small craft conditions redevelop on
the ocean waters Tuesday afternoon, with marginal small craft gusts
for the eastern and southern non-ocean zones.
Waves on the ocean waters build Wednesday morning to 5 ft ahead of
the next frontal system, thus another period of small craft
conditions is likely later Wednesday into a portion of Wednesday
night in association with and behind the next frontal system. Ocean
seas remain at or just above 5 ft through at least Thursday, likely
falling below 5 ft Thursday night. Sub advisory conditions should
then prevail Friday and Friday night.
&&
.HYDROLOGY...
There are no hydrological concerns throughout entire forecast
period.
&&
.TIDES/COASTAL FLOODING...
A new moon with strengthening S/SE flow and building seas will bring
potential for localized minor coastal flooding with this morning's
high tide with as little as 1 1/4 ft surge needed for minor flooding
in the most vulnerable spots.
Timing of the cold front looks to be just fast enough to
minimize minor flood threat for the NYC/NJ harbor area as winds
switch from S/SE to SW before time of high tide, with a greater
buffer to reach minor flood threshold.
Ensemble mean water level forecasts are close enough to minor along
SW CT shoreline, as well as Jamaica Bay and western Great South Bay
of LI (where water will be slower to recede thru the inlets than in
NY Harbor) to continue with coastal flood statements in these
locations.
Have also included central and E LI southern bays and coast and SE
coastal CT in statement, with better potential of coincidence of
surge favoring S/SE winds, orthogonal wave action, and high tide.
Could have some sloshing into the eastern great South Bay as well
with windshift to the WSW post cold front.
The coastal flood statement also provides a safety buffer for subtle
cold front timing and wind shift/direction uncertainty that could
result in higher surge than indicated.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for ANZ331-332-335-
340-345-355.
Small Craft Advisory until 11 PM EDT this evening for ANZ338.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353.
&&
SYNOPSIS...JE
NEAR TERM...JE
SHORT TERM...JE
LONG TERM...JP
AVIATION...BR
MARINE...JE/JP
HYDROLOGY...JE
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 20, 2:04 AM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service New York NY 204 AM EDT Mon Oct 20 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210615- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 204 AM EDT Mon Oct 20 2025 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. A fast moving frontal system will bring a quick hitting band of moderate to heavy rain, isolated thunderstorms, and gusty winds late in the overnight and through the morning commute. Isolated thunderstorms and/or a fine line of low topped convection are possible, bringing a low and localized potential for strong to severe wind gusts. A brief tornado cannot be completely ruled out. South to southeast peak winds gusts of 30 to 40 mph are likely, particularly along southern and eastern coastal areas, bringing potential for scattered downed tree limbs and power lines. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Any convective weather will move out early on Monday. Thereafter, hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-210615- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 204 AM EDT Mon Oct 20 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. A brief period of gale force gusts will be possible just ahead of a frontal passage late this overnight and into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Any convective weather will move out Monday morning. Thereafter, hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Oct 20, 3:17 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service New York NY
317 AM EDT Mon Oct 20 2025
NJZ004-006-103>108-NYZ072-074-075-200800-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Union NJ-Western Essex NJ-Eastern Bergen NJ-
Eastern Passaic NJ-New York (Manhattan) NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-
317 AM EDT Mon Oct 20 2025
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...EASTERN PASSAIC...
UNION...SOUTH CENTRAL BERGEN...ESSEX...RICHMOND...KINGS AND NEW YORK
(MANHATTAN) COUNTIES THROUGH 400 AM EDT...
At 316 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Millington to East Brunswick to Jackson.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Paterson, Elizabeth, Passaic, Bayonne, Hoboken,
Plainfield, Bloomfield, Linden, Orange, Paramus, Coney Island,
Summit, and Lyndhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4050 7426 4051 7426 4055 7425 4056 7421
4060 7421 4059 7429 4061 7431 4059 7446
4067 7440 4065 7445 4067 7446 4074 7437
4076 7436 4076 7438 4079 7437 4084 7433
4097 7408 4056 7395 4056 7401 4050 7423
TIME...MOT...LOC 0716Z 235DEG 31KT 4067 7449 4042 7441 4010 7433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Oct 20, 3:59 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service New York NY
359 AM EDT Mon Oct 20 2025
NJZ004-006-103>106-108-NYZ071>075-176-178-179-200845-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-
Kings (Brooklyn) NY-Northern Queens NY-Southern Queens NY-
Southern Westchester NY-Bronx NY-New York (Manhattan) NY-
Richmond (Staten Is.) NY-Southern Nassau NY-
359 AM EDT Mon Oct 20 2025
...A STRONG THUNDERSTORM WILL IMPACT HUDSON...EASTERN PASSAIC...
SOUTHEASTERN BERGEN...EASTERN ESSEX...SOUTHERN WESTCHESTER...
QUEENS...RICHMOND...BRONX...KINGS...NEW YORK (MANHATTAN) AND
SOUTHWESTERN NASSAU COUNTIES THROUGH 445 AM EDT...
At 358 AM EDT, Doppler radar was tracking a line of strong
thunderstorm over northeastern NJ and Staten Island, moving
northeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Jamaica, Yonkers, Paterson, Flatbush, New
Rochelle, Flushing, Passaic, Bayonne, Mott Haven, Hoboken,
Bloomfield, East Tremont, and Hackensack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4088 7424 4103 7398 4100 7389 4104 7381
4088 7374 4084 7375 4082 7379 4077 7373
4076 7371 4077 7370 4061 7363 4057 7369
4057 7376 4053 7393 4056 7395 4056 7401
4060 7403 4053 7410 4052 7414
TIME...MOT...LOC 0758Z 230DEG 31KT 4065 7411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:17 AM EDT | Special Weather Statement | OKX | Richmond | 43 min |
| Oct 20, 3:59 AM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond | 46 min |
| Oct 20, 4:22 AM EDT | Special Marine Warning | OKX | 21 min |
Nearby
Wind Advisories in Connecticut, 2025Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.